Hypophosphatemia Due to Adefovir Treatment


Demir N. A. , Kolgelier S., Ozcimen S., Aksoz S., Inkaya A. C.

MEDITERRANEAN JOURNAL OF INFECTION MICROBES AND ANTIMICROBIALS, cilt.1, 2012 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 1
  • Basım Tarihi: 2012
  • Dergi Adı: MEDITERRANEAN JOURNAL OF INFECTION MICROBES AND ANTIMICROBIALS

Özet

Adefovir dipivoxil is an orally effective prodrug excreted unchanged in urine by glomerular filtration and tubular secretion. While it effectively suppresses hepatitis B virus replication, it may cause nephrotoxicity characterized by severe hypophosphatemia. In this report, we present a case of isolated hypophosphatemia due to long-term use of adefovir dipivoxil (10 mg/day). Due to the risk of hypophosphatemia with extended use, calcium and serum levels and symptoms suggesting nephrotoxicity should be followed in patients using adefovir dipivoxil for an extended period.